When a dad reached for the liquid ibuprofen to treat his 6-year-old daughter's sprained ankle, he was shocked when her limbs began to jerk almost immediately. The dad took a sip of the liquid and quickly realized it wasn't children's ibuprofen but rather liquid nicotine that his wife uses in her e-cigarette.
The mom had allegedly used the container to mix her own e-cigarette liquid. This was a really bad case! The girl was treated for acute nicotine poisoning, placed on a ventilator and came close to losing her life.
This is a new and unexpected danger of e-cigarettes and according to The Surgeon General, we need to pay attention because the concentrations of nicotine in these liquids are very toxic.
ER Physician Dr. Travis Stork says, "She's lucky to be alive because she took 700 mg in, which 500 mg can kill an adult!" Even just a teaspoon of the liquid nicotine can cause death in a young child. Immediate reactions are nausea, vomiting, and seizures.
In just the last three years alone there were over 29,000 nicotine related poisonings among children under 6. The Doctors warn that you should never store something that can be toxic to your kids in any type of bottle that they would ever ingest.